Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 3, 2017, 2:03 AM MDT. It took effect at Sep 3, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2017, 2:03 AM MDT (08:03 UTC)
- In effect from
- Sep 3, 2017, 12:00 PM MDT
- Expired
- Sep 3, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
356 WWUS85 KCYS 030803 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 203 AM MDT Sun Sep 3 2017 ...Red Flag Warning for Zone 301 from Noon until 7pm Today... WYZ301-032215- /O.NEW.KCYS.FW.W.0015.170903T1800Z-170904T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 203 AM MDT Sun Sep 3 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 301... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 301. * WIND...Sustained winds at 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...Dropping to around 10 percent. * THUNDERSTORMS...No Thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
776 WWUS85 KCYS 040041 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 641 PM MDT Sun Sep 3 2017 WYZ301-040145- /O.EXP.KCYS.FW.W.0015.000000T0000Z-170904T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 641 PM MDT Sun Sep 3 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 301... Northerly winds gusting up to 25 MPH this afternoon have started to diminished early this evening with increasing relative humidities. Therefore, the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 2, 11:31 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 2, 11:31 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1131 PM MDT Sat Sep 2 2017 .SHORT TERM...(Tonight - Monday Night) Issued at 236 PM MDT Sat Sep 2 2017 Upper-level ridging will continue to strengthen across the central Rockies on Sunday, giving way to a continued period of hot and dry conditions for southeast WY and the western NE Panhandle. H7 temps of +16 to +18 deg C combined w/strong subsidence will support high temperatures in the 90s for many areas, perhaps around 100F across the western Panhandle and Platte River Valley, extending into east central WY. A rapid frontal passage/wind shift will occur late Sun morning or early afternoon, which could tighten pressure gradients enough for winds to increase into the 15-20 MPH range w/gusts near 25-30 MPH over the northern tier of counties. This may result in a fire weather concern as dew points should be well below the latest model consensus, supporting RH values in the single digits. It may be tough to get the necessary 3 hours of Red Flag conditions, plus it should be very marginal anyway w/ forecast soundings maxing out around 25 knots aloft at Chadron/Lusk. We decided to hold off on a Fire Weather Watch and mention elevated conditions in the FWF. The period of very hot/dry weather will be short lived with the models showing a strong cold frontal surge on Monday AM. 700 mb temps may fall to around 5 deg C by 00z Tuesday, so highs on Monday could be at least 10-15 degrees cooler. It will be quite breezy as well w/a strong surface pressure gradient in place. .LONG TERM...(Tuesday - Saturday) Issued at 236 PM MDT Sat Sep 2 2017 Tuesday...Decent cold air advection in the wake of the Monday cold front will bring cooler Canadian air into our region with large surface high pressure prevailing over the northern Rockies and northern Plains states. Based on projected 700 mb temperatures near 4 Celsius, expect high temperatures in the mid 60s to mid 70s at lower elevations. Continued dry with minimal low and mid level moisture. Wednesday...Slow warming trend begins as the airmass moderates under northerly flow aloft and weak low level easterly upslope. Moisture too limited again for any precipitation. Thursday...A weak shortwave trough aloft will be approaching from Montana, perhaps spreading some clouds across our counties, though moisture looks too sparse for any precipitation. Friday...Despite ridging aloft overhead, we may see enough of an increase in low and mid level moisture for isolated showers and thunderstorms near the mountains, dry elsewhere. Slow warming trend continues as the airmass moderates. Saturday...Warming trend continues under ridging aloft. Enough low and mid level moisture will aid in developing isolated afternoon thunderstorms mainly near the Colorado state line. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1129 PM MDT Sat Sep 2 2017 VFR will prevail through the TAF period. Some residual smoke still affecting the NE terminals but this has not caused visibility restrictions since early this afternoon. Weak frontal passage Sunday will result in winds shifting to the north but no convection is expected. && .FIRE WEATHER... Issued at 236 PM MDT Sat Sep 2 2017 A hot and extremely dry day is likely for Sunday over southeast WY and the western NE Panhandle. The main area of interest, regarding any fire weather concerns should be roughly along/n of a line from Douglas to Chadron, where a fast-moving frontal boundary may yield a period of gusty winds around 25 MPH, along with RH values in the upper single digits. Westerly winds in the morning are also likely to shift to the north/northwest by afternoon. Otherwise, we expect widespread RH values to 10 percent or lower on Sun w/overall winds in the 10-15 MPH range. A strong cold front will arrive by the mid morning hours on Monday, bringing a welcome cool-down and breezier conditions for much of the area. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...RUBIN AVIATION...DEL FIRE WEATHER...CLH
Hazardous weather outlook, Sep 2, 3:30 AM MDT, 22 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 330 AM MDT Sat Sep 2 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-030930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 330 AM MDT Sat Sep 2 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.